I’m new here and I’m lost every where
Soo I’m new to this whole thing. The RA the MX, all of it. I take 20mg on Wednesday. I think it’s been giving me mild mood swings. Is that normal? Should i be concerned?
I think it is quite normal to struggle with mood swings when you are fairly new to your diagnosis...and maybe the MTX is also adding to it. I find that very occasionally (maybe once every nine months or so) I have a real wave of depression about 20 Minutes after injecting. Thankfully I know what it is now and it doesn't last long.
But don't underestimate the shock of being diagnosed with this. It can be a bit like a grieving process, and sometimes people do find they need a bit of help coming to terms with it all. Don't suffer in silence, but reach out if you need to - your GP, the NRAS helpline. And you can vent on here too.
I agree completely. I went to pain clinic which helped with some cbt and mindfulness. I still sometimes struggle with mood and definately grieve for the change of my future. Thank you for pist and be reassured by helx
I suffer from depression on and off but I feel it’s part of the RA. I always seem low just before and a day or 2 after MTX.
Yours isn't an unusual feeling when newly diagnosed, saying it will become easier doesn't help now because you've a lot to contend with without some veteran you don't know saying it will all be ok. It's often referred to as a grieving process, I didn't feel that way I was just happy there was a name for this thing that was hurting me & meds to take it away but as in life we all deal with things differently.
Moods swings aren't unusual either, it all sounds familiar, others have had them, usually related to meds, steroids in particular but they should become less the more benefit you see from the MTX. I've been on it 8 years, it's been the anchor of my med regime, I'm just sorry it doesn't work for OA too as it's giving me a kicking at the mo! Don't forget to take your folic acid, it helps with side effects & drinking plenty of water, particularly Wednesday (my MTX day too!) & Thursday helps flush the toxins through your liver.
Being here will hopefully help you feel less lost. We'll answer any questions as they occur, though your Rheumy, nurse or GP are the ones to answer medically related ones. Maybe if you haven't already taken a look the NRAS website will answer some too nras.uk.org, it's full of reliable info.
Anyway welcome, I hope you respond well to MTX, it is a good med for many though be aware it may not seem it as a forum is often the place people come when they're struggling or, not unlike yourself, feeling lost. That's where they're so helpful as well though, connecting with others in the same boat, those also newly diagnosed but also those who have been there & dealt with the hiccups. So if there are any questions you have there will be someone who knows, we've lots of experience between us so there's little we haven't discussed!
Mood swings tick. Headaches tick. Nausea tick. Everything tick. The mental reaction to getting RA is almost harder than the pain itself.
God, you only have to read my posts since I was diagnosed 5 months ago to see how down I’ve been. But you will find a huge amount of people with the same story in here. Keep talking, keep asking questions. X
so from what I’m reading it’s genetic. I am on Methotrexate and Hydroxychloroquine, I’m still learning...
pericarditis, then one shot then getting this new heart thing. I have an appt on the 8th with the rhuemy...
Start a Community